Hail, Doniphan
- When
- June 26, 3:55 PM CST
- Where
- Doniphan County, 3 mi SW of Highland
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.817, -95.300
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 26, 1:06 PM CST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 206 PM CDT WED JUN 26 2002 WEAK COLD FRONT OVER IOWA AND NEBRASKA CONTINUES TO MOVE SOUTH VERY SLOWLY. SHORT RANGE MODELS AGREE ON THAT...HOWEVER FINAL PLACEMENT DIFFERS QUITE A BIT BETWEEN THE AVN AND ETA. THE AVN GRADUALLY PUSHES IT TO NEAR THE MISSOURI/ARKANSAS BORDER BY MIDDAY THURSDAY. WHILE THE ETA HANGS IT UP AROUND THE MISSOURI RIVER. PREFER AN AVN/ETA COMPROMISE...HANGING THE FRONT UP ACROSS SOUTHERN MISSOURI BY MIDDAY TOMORROW. SURFACE BASED CAPE AHEAD OF THE FRONT IS FROM 2000-3000J/KG...WITH LI/S FROM -3 TO -6. SHEAR IS FAIRLY WEAK...HOWEVER THERE WILL LIKELY BE SOME ENHANCED SHEAR RIGHT ALONG THE FRONT. THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT IN SOUTHWEST IOWA. EXPECT THUNDERSTORM DEVELOPMENT TO CONTINUE ALONG THE FRONT...MAINLY TO THE SOUTHWEST OF THE INITIAL STORM...WHERE SURFACE CONVERGENCE IS STRONGER. BEST UPPER LEVEL DYNAMICS IS NORTHEAST OF THE FORECAST AREA SO DO NOT EXPECT WIDESPREAD CONVECTION. WILL CONTINUE CHANCE POPS OVERNIGHT AS THE FRONT PUSHES SOUTH. CONDITIONS WILL BE SIMILAR TOMORROW...BUT AS WAS STATED BEFORE...EXPECT THE FRONT TO BE JUST SOUTH OF THE FORECAST AREA BY MIDDAY. DESPITE BEING NORTH OF THE FRONT...DEW POINTS ARE NOT FALLING OFF VERY QUICKLY. SO WITH COOLER TEMPERATURES ALOFT AND DEW POINTS REMAINING IN THE 60S...EXPECT WIDELY SCATTERED THUNDERSTORMS TO DEVELOP...MAINLY IN CENTRAL MISSOURI. MEDIUM RANGE MODELS TRY TO BRING A FRONT NEAR THE FORECAST AREA MONDAY NIGHT THROUGH WEDNESDAY NIGHT. HOWEVER WILL CONTINUE A DRY FORECAST FOR NOW AS TIMING AND CONVERGENCE ALONG THE FRONT IS STILL A QUESTION. FEEL CHANCES AT THIS POINT ARE LESS THAN 30 PERCENT. MADE ONLY MINOR TWEAKS TO TEMPERATURES THROUGH DAY 7. NRR 315 AM... ALL QUIET ON THE NORTHWESTERN FRONT THIS MORNING...AS CONVECTION HAS DISSIPATED FOR THE MOST PART. SURFACE COLD FRONT DRAPED FROM SOUTHERN MINNESOTA...ACROSS NORTHWEST IOWA INTO SOUTHWEST KANSAS. FRONT WILL PUSH INTO NORTHWEST PART OF FORECAST AREA THIS MORNING... AND SHOULD MAKE IT SOUTH OF THE I-70 CORRIDOR LATER TONIGHT. HIGH THETAE AIR WILL BE IN PLACE ALONG THE BOUNDARY...WITH ETA SBCAPE OF GREATER THAN 2500 J/KG PREDICTED FOR LATER TODAY. WITH LACK OF DYNAMIC SUPPORT...THERMODYNAMIC AND FRONTOGENETICAL FORCING WILL BE THE DRIVING FACTORS FOR CONVECTION. CAP BEGINS TO ERODE ACROSS NORTHWEST CORNER OF FORECAST AREA BY LATE MORNING...SO INTRODUCED CHANCE OF MORNING STORMS IN THIS AREA. BY LATE AFTERNOON...SHOULD SEE CONVECTION ACROSS NORTHERN THIRD OF CWA. SURFACE CONVERGENCE LOOKS FAIRLY WEAK...SO COVERAGE OF CONVECTION WILL BE SCATTERED AT BEST...SO LEFT POPS IN CHANCE CATEGORY. ADDITIONAL STORMS POSSIBLE IN SOUTHEAST ZONES...WHERE SHEAR ZONE FROM ARKANSAS UPPER LOW WILL CONTINUE TO BE A FACTOR. AS FRONT OOZES SOUTH...STORMS SHOULD REACH THE KANSAS CITY...WARRENSBURG AND BOONVILLE AREAS BY EARLY EVENING...AND THE SOUTHERN TIER OF ZONES BY MID-EVENING. SHEAR PROFILES LOOK WEAK...SO NOT OVERLY IMPRESSED WITH SEVERE POTENTIAL. HOWEVER...SOUNDINGS DISPLAY SOMEWHAT OF AN INVERTED-V LOOK BY THIS EVENING...SO COULD SEE ISOLATED MICROBURST ACTIVITY. STORMS WILL COME TO AN END IN THE NORTHWEST CORNER BY LATE EVENING...AND ALONG THE I-70 CORRIDOR BY EARLY THURSDAY. DO TO SLOW MOVEMENT OF FRONT...CHANCE OF STORMS ALONG SOUTHERN TIER OF ZONES THURSDAY LOOKS REASONABLE. THREAT OF CONVECTION WILL END ACROSS ALL OF FORECAST AREA BY THURSDAY NIGHT...AS SURFACE HIGH BUILDS INTO AREA. THE LATTER PART OF THE WEEK WILL OFFER A BREAK FROM THE WARM WEATHER OF RECENT DAYS. AREA WILL CONTINUE TO BE INFLUENCE BY EAST COAST TROUGH AND SURFACE HIGH THROUGH THE WEEKEND...WITH HEAT OF BUILDING WESTERN U.S. RIDGE HOLDING OFF UNTIL EARLY NEXT WEEK. AFTER TODAY AND THURSDAY...DO NOT SEE ANY GOOD CHANCES OF PRECIPITATION. AVN SHOWING WEAK ISENTROPIC LIFT ACROSS WESTERN ZONES BY SUNDAY MORNING...HOWEVER AXIS OF BETTER LIFT AND MOISTURE LOOKS TO BE WELL WEST OF FORECAST AREA...SO WILL KEEP FORECAST DRY. SF HAVE MADE MINOR CHANGES TO GRIDS/ZONES FOR MORNING HOURS. HAVE TAKEN OUT SHOWERS AND THUNDERSTORMS IN EXTREME NORTHWESTERN MISSOURI. CONVECTION IN SOUTHEAST NEBRASKA HAS DIMINISHED...AND SHOULD DISSIPATE BEFORE REACHING THE NORTHWEST CORNER OF MISSOURI THIS MORNING. LS EAX... KS...NONE MO...NONE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
303 PM CDT WED JUN 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0242 PM HOPKINS MO 1 INCH HAIL
06/26/02 NODAWAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
316 PM CDT WED JUN 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM SHERIDAN MO .75 INCH HAIL
06/26/02 WORTH REPORTED BY STORM
SPOTTER.
0305 PM SHERIDAN MO WIND DAMAGE
06/26/02 WORTH TREES DOWN IN AND
AROUND SHERIDAN.
REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
413 PM CDT WED JUN 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM JAMESON MO 65 MPH TSTM GUST
06/26/02 DAVIESS REPORTED BY STORM
SPOTTER.KSZ025-057-060-102>105-MOZ004-006>008-011>017-020>025-028>032-037- 038-043-044-053-054-270200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 413 PM CDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 475...IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: ADAIR...ANDREW...BATES...BUCHANAN...CALDWELL...CARROLL...CASS... CHARITON...CLAY...CLINTON...DAVIESS...DE KALB...GENTRY...GRUNDY... HENRY...HOLT...JACKSON...JOHNSON...LAFAYETTE...LINN...LIVINGSTON... MACON...MERCER...PLATTE...PUTNAM...RAY...SCHUYLER AND SULLIVAN. IN KANSAS: ATCHISON...DONIPHAN...JOHNSON...LEAVENWORTH...LINN...MIAMI AND WYANDOTTE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE ATCHISON... BUTLER...CHILLICOTHE...CLINTON...HARRISONVILLE...KANSAS CITY... KIRKSVILLE...OLATHE...PAOLA...ST JOSEPH...TRENTON AND WARRENSBURG.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 PM CDT WED JUN 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM MAITLAND MO .75 INCH HAIL
06/26/02 HOLT REPORTED BY PUBLIC.
0415 PM OREGON MO .75 INCH HAIL
06/26/02 HOLT REPORTED BY STORM
SPOTTER.
0420 PM 7 N OREGON MO 60 MPH TSTM GUST
06/26/02 HOLT WINDS ESTIMATED TO 60
MPH AT SQUAW CREEK
TRUCK STOP . REPORTED
BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
448 PM CDT WED JUN 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0436 PM 1 W FILLMORE MO 60 MPH TSTM GUST
06/26/02 ANDREW REPORTED BY STORM
SPOTTER.The Topeka radar (KTWX), 121 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
6 inch tree limbs downed.
Thunderstorm winds ripped off portions of a roof on a VFW building and a Toys "R" Us building. Numerous trees were uprooted. Tractor trailer rigs were overturned. Power lines were also downed and power poles were snapped in two. The downtown jail reported damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301508, 5301509, 5301510.